MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA CP SMART ASSIST SET, JP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA CP SMART ASSIST SET, JP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0048-0024-JP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 02/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
An impella cp device was inserted via the femoral artery in a 49-year-old male patient presenting with cardiomyopathy.The patient¿s history was unknown.Subcortical bleeding occurred after impella insertion.Cardiac function was restored, and the impella was subsequently removed.External pressure was reduced, but the patient¿s level of consciousness did not improve.Heparin use for anticoagulation following impella insertion was considered clinically relevant.External compression was also noted as a contributing factor.The patient¿s procedural outcome was unknown.The reported stroke is consistent with the patient¿s underlying critical illness and cerebrovascular vulnerability and may be influenced by anticoagulation therapy and external compression.
 
Additional Manufacturer Narrative
A4 is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Additional information was received and the following was corrected.B3: updated the date of event.D6b: updated the explant date.
 
Additional Manufacturer Narrative
The patient outcome was reported as survived.
 
Additional Manufacturer Narrative
Corrected information was provided in d3 (manufacturer fax).Upon review, it was identified that it was inadvertently omitted from the initial report.H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation.The root cause of the injury was unable to be determined due to insufficient clinical details.

Brand Name
IMPELLA CP SMART ASSIST SET, JP
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24638725
Report Number1220648-2026-05622
Device Sequence Number9797544
Product Code OZD
UDI-Device Identifier00813502011371
UDI-Public(01)00813502011371(17)270831(10)2026777721
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0048-0024-JP
Device Lot Number2026777721
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer03/25/2026
03/16/2026
04/23/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date03/30/2026
04/07/2026
04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian